Alert archive / South Carolina / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 182, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 8, 1998, 7:13 PM EDT for Dorchester County, South Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 1998, 7:13 PM EDT (23:13 UTC)
- Expired
- Sep 8, 1998, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Dorchester County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WUUS1 KCHS 082313 RRA SVRCHS SCC035-090015- BULLETIN...IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 713 PM EDT TUE SEP 8 1998 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DORCHESTER COUNTY IN SOUTH CAROLINA * UNTIL 815 PM EDT * AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF ST. GEORGE...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. GEORGE AT 720 PM RIDGEVILLE AT 735 PM SUMMERVILLE AT 750 PM THIS STORM HAS A HISTORY OF DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS JCI/MJR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:30 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Sep 8, 2:30 PM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EDT TUE SEP 08 1998 ANLY PUTS FRONT ENTRNG UPSTATE RGN. LATEST RADAR LOOP SHOWING AREA OF BEST DEVLPMNT IN WATCH AREA MOVG ESE AT A DECENT PACE. COULD SEE THE SRN TIP OF AREA AFFECT THE CHS CWA LATER THIS EVE...HOWEVER ALL MODELS INDICATE MOST FAVORED AREA TO THE N. STILL CANT RULE OUT A STRAY CELL OR TWO BECMG SVR LATER EVE. AT THIS POINT IT LUKS BEST TO STICK NEAR GUID NUMBERS FOR POPS THRU THIS EVE AND TREND TOWARD CLEARING CONDS BY DAYBREAK FROM N TO S. FROPA EXPCTD CHS AREA AROUND 00Z THIS EVE AS IT MOVES TO BE S OF GA/FLA BRDR BETWEEN 06 AND 10Z. HI PRES BLDS SWRD INTO THE SERN U.S. BY LATE IN PD AS UPR LO MOVES TO EXIT EXTREME NE PART OF THE COUNTRY. WINDS TO SHIFT TO THE N AND A BIT NE BY WED AFTN. WAS TINKERING WITH A SHALLOW CSTL HEADER FOR WED AM TIDE...BUT BLV THE WINDS WILL HAVE SLIGHT OFFSHORE COMPONENT...OR AT BEST A PARALLEL TO THE CST DIR WHICH WOULD PRECLUDE ANY HEADER. WINDS ARE UP BUT SEAS ARE SEEMING TO LAG SOMEWHAT. WL MAINTAIN SCA HEADER FOR THE CSTL WATERS AS SEAS EXPCTD TO PICK UP THRU LATE DAY AND INTO WED W/VEERING WIND. BY LATE WED...PRES GRAD RELAXING TO BRING A DECREASING TREND TO SEAS AS HIGH PRES SETTLES JUST TO THE N. DRY WX AFTER LATE EVE AND MORE SEASONABLE TEMPS ON TAP. OVRNITE TEMPS TONIGHT MAY BE A LTL ABV GUID NUMBERS DUE TO A BIT OF MIXING...BUT WILL STICK CLOSE TO NGM NUMBERS UNTIL THUR WHERE A FEW DEGS WILL BE KNOCKED OFF. WL MAINTAIN A RANGE INLAND TO CST FOR BOTH OVRNITE PDS. FCST DEWPTS LUK VERY COMFORTABLE. CHS ARPT UU 65/82/60/84 4000 CHS CITY 71/82/71/83 SAV ARPT UU 64/84/61/85 4100 S CST .TONIGHT...PARTLY CLOUDY WITH A 40 PERCENT CHC OF TSTMS THRU LATE EVE. CLEARING AFTER MIDNIGHT. LOWS MID 60S INLAND TO LWR 70S ALONG THE CST. W WIND 15 MPH AND GUSTY SHIFTING N. .WED...SUNNY. HIGHS LOWER TO MIDDLE 80S. NE WIND 10 TO 15 MPH. .WED NIGHT...CLEAR. LOWS LWR 60S INLAND...AROUND 70 CST. .THU...SUNNY. HIGHS LOWER TO MIDDLE 80S. .CHS...SMALL CRAFT ADVISORY FOR CSTL WATERS... MJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:02 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.